MAUDE Adverse Event Report: SYNTHES GMBH 12.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 12.0MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.020S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procode: hrx d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Manufacturing location: supplier ¿ (b)(4) / inspected and packaged by: monument.Release to warehouse date: 01-dec-2022.Expiration date: 01-nov-2032.Part number: 03.404.020s, 12.0mm reamer head for ria 2-sterile.Lot number: 3048p18 (sterile).Lot quantity: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m020, ria 2 reamer head 12.0mm.Lot number: 635p112.Lot quantity: (b)(4).The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that reamer head f/ria 2 ø12 was found broken.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the reamer head f/ria 2 ø12 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to user.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from new zealand reports an event as follows: it was reported that during a procedure on (b)(6) 2023, the prongs of the reamer head in question broke off while being used.While using ria2 in osteomylitic femur, the prongs broke off inside of the femur, leaving two metal pieces behind in the bone.X-ray was required to locate the fragments, and they all were removed by the surgeon at the time of the procedure.Surgery was completed successfully after a delay of 30 minutes.There was no reported adverse patient impact, they were reported as following the normal clinical path.No further information is available.This report is for a 12.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).

Brand Name
12.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18232081
Report Number8030965-2023-15010
Device Sequence Number3225965
Product Code HTO
UDI-Device Identifier10886982273987
UDI-Public(01)10886982273987
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.020S
Device Lot Number3048P18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Initial Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown